Hostname: page-component-7479d7b7d-k7p5g Total loading time: 0 Render date: 2024-07-15T03:48:25.586Z Has data issue: false hasContentIssue false


Published online by Cambridge University Press:  06 May 2024

Department of Applied Mathematics Okayama University of Science, Ridai-cho 1-1, Okayama 700-0005, Japan


In function fields in positive characteristic, we provide a concrete example of completely normal elements for a finite Galois extension. More precisely, for a nonabelian extension, we construct completely normal elements for Drinfeld modular function fields using Siegel functions in function fields. For an abelian extension, we construct completely normal elements for cyclotomic function fields.

Research Article
© The Author(s), 2024. Published by Cambridge University Press on behalf of Australian Mathematical Publishing Association Inc.

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)


This work was supported by JSPS KAKENHI Grant Number 21K03192.


Artin, E., Galois Theory (Dover, New York, 1997).Google Scholar
Bae, S., ‘The arithmetic of Carlitz polynomials’, J. Korean Math. Soc. 35 (1998), 341–260.Google Scholar
Blessenohl, D. and Johnson, K., ‘Eine Verschärfung des Satzes von der Normalbasis’, J. Algebra 103 (1986), 141159.CrossRefGoogle Scholar
Gekeler, E.-U., ‘Modulare Einheiten für Functionenkörper’, J. reine angew. Math. 348 (1984), 94115.Google Scholar
Gekeler, E.-U., ‘A product expansion for the discriminant function of Drinfeld modules of rank two’, J. Number Theory 21 (1985), 135140.CrossRefGoogle Scholar
Gekeler, E.-U., Drinfeld Modular Curves, Lecture Notes in Mathematics, 1231 (Springer, Berlin–Heidelberg, 1986).CrossRefGoogle Scholar
Goss, D., Basic Structures of Function Fields (Springer, Berlin–Heidelberg, 1996).CrossRefGoogle Scholar
Hachenberger, D., ‘Universal normal bases for the abelian closure of the field of rational numbers’, Acta Arith. 93 (2000), 329341.CrossRefGoogle Scholar
Hamahata, Y., ‘Chowla’s theorem over function fields’, Int. J. Number Theory 14 (2018), 16891698.CrossRefGoogle Scholar
Koo, J. K. and Shin, D. H., ‘Completely normal elements in some finite abelian extensions’, Cent. Eur. J. Math. 11 (2013), 17251731.Google Scholar
Koo, J. K., Shin, D. H. and Yoon, D. S., ‘Normal bases for modular function fields’, Bull. Aust. Math. Soc. 95 (2017), 384392.CrossRefGoogle Scholar
Kubert, D. and Lang, S., Modular Units (Springer, New York, 1981).CrossRefGoogle Scholar
Leopoldt, H.-W., ‘Über die Hauptordnung der ganzen Elemente eines abelschen Zahlkörpers’, J. reine angew. Math. 201 (1959), 119149.CrossRefGoogle Scholar
Okada, T., ‘On an extension of a theorem of S. Chowla’, Acta Arith. 38 (1980/81), 341345.CrossRefGoogle Scholar
Rosen, M., Number Theory in Function Fields (Springer, New York, 2002).CrossRefGoogle Scholar
Schertz, R., ‘Galoismodulstruktur und elliptische Funktionen’, J. Number Theory 39 (1991), 285326.CrossRefGoogle Scholar